How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8073
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

If I use citalopram 10 mg can I use Phentermine and Diethylpropion

Resolved Question:

If I use citalopram 10 mg can I use Phentermine and Diethylpropion (medical appetite suppressants) and If not why and how it affect my health?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
No, you should contact your doctor with this combination, there are major side effects with this combination. Using phentermine together with diethylpropion is not recommended. Combining these medications may increase the risk of serious heart problems.
Citalopram may increase the effects of phentermine, and side effects such as jitteriness, nervousness, anxiety, restlessness, and racing thoughts have been reported. Combining these medications can also increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. Citalopram can also potentiate and increase the side effects of diethylpropion.
Hope this helps.
Please do leave a positive rating for the service.
Let me know if you have more concerns.
Best.
Dr Uzair and other Medical Specialists are ready to help you